Alert archive / Georgia / Flash Flood Watches in 2006

Flash Flood Watch 1, NWS Atlanta, GA

November 15, 200633 counties in Georgia

NWS Atlanta, GA issued this flash flood watch at Nov 15, 2006, 3:34 AM EST for 33 counties in Georgia. It took effect at Nov 15, 2006, 10:23 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2006, 3:34 AM EST (08:34 UTC)
In effect from
Nov 15, 2006, 10:23 AM EST
Expired
Nov 16, 2006, 3:38 AM EST
In force
17 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 33 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Jackson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1773 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WGUS62 KFFC 150834
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 AM EST WED NOV 15 2006

GAZ001>009-011>016-019>024-151645-
/O.NEW.KFFC.FF.A.0001.061115T1800Z-061116T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE
334 AM EST WED NOV 15 2006

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON
THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...
  NORTHEAST GEORGIA AND NORTHWEST GEORGIA.

* FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING

* A STRONG AREA OF LOW PRESSURE WILL MOVE FROM ARKANSAS THIS
  MORNING TO THE MIDDLE OHIO VALLEY BY THURSDAY MORNING. A WARM
  FRONT ASSOCIATED WITH THIS LOW IS EXPECTED TO MOVE ACROSS THE
  STATE THIS MORNING...WITH A COLD FRONT EXPECTED TO FOLLOW THIS
  EVENING AND OVERNIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE
  EXPECTED TO DEVELOP TODAY...ESPECIALLY LATER THIS AFTERNOON AND
  EVENING. IN ADDITION...STRONG SOUTHERLY WINDS WILL ENHANCE
  MOISTURE FLOW UP THE HIGHER TERRAIN. AS THESE STORMS DEVELOP...
  ANYWHERE FROM 2 TO 4 INCHES OF RAINFALL CAN BE EXPECTED IN
  PARTS OF NORTH GEORGIA...WITH LOCALLY HIGHER AMOUNTS.

* HEAVY RAINFALL MAY CAUSE SOME RIVERS...CREEKS AND STREAMS TO
  RISE TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO
  OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND DRAINAGES
  THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA WHICH MAY LEAD TO RAPID RISES...
ESPECIALLY ALONG SMALLER STREAMS AND CREEKS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD
WARNING IS ISSUED.

$$
4 follow-up statements
277 
WGUS62 KFFC 151510
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 AM EST WED NOV 15 2006

GAZ001>009-011>016-019>024-152300-
/O.CON.KFFC.FF.A.0001.061115T1800Z-061116T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE
1010 AM EST WED NOV 15 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM EST THIS
AFTERNOON THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND
  NORTHWEST GEORGIA AND NOW INCLUDES MUCH OF THE ATLANTA METRO
  AREA.

* FOR THIS AFTERNOON AND TONIGHT.

* SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED
  ACROSS MUCH OF NORTH GEORGIA AHEAD OF A COLD FRONT...THAT WILL
  MOVE ACROSS THE AREA TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES
  CAN BE EXPECTED.

* HEAVY RAINFALL MAY CAUSE RIVERS...CREEKS AND STREAMS TO RISE TO
  LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO OCCUR
  IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND DRAINAGES THAT
  ARE LOW LYING AND SUSCEPTIBLE TO FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA WHICH MAY LEAD TO RAPID RISES...
ESPECIALLY ALONG SMALLER STREAMS AND CREEKS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD
WARNING IS ISSUED.

$$
568 
WGUS62 KFFC 151523
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1023 AM EST WED NOV 15 2006

GAZ025-030>035-041>045-055-152330-
/O.EXB.KFFC.FF.A.0001.061115T1600Z-061116T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-HARALSON-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-CLAYTON-
INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
1023 AM EST WED NOV 15 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTH CENTRAL
  GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA.

* THROUGH THURSDAY MORNING

* SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED
  ACROSS MUCH OF NORTH GEORGIA AHEAD OF A COLD FRONT...THAT WILL
  MOVE ACROSS THE AREA TONIGHT. RAINFALL AMOUNTS OF 2 TO 4
  INCHES CAN BE EXPECTED.

* HEAVY RAINFALL MAY CAUSE RIVERS...CREEKS AND STREAMS TO RISE
  TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO
  OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND
  DRAINAGES THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA WHICH MAY LEAD TO RAPID RISES...
ESPECIALLY ALONG SMALLER STREAMS AND CREEKS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD
WARNING IS ISSUED.

$$

GAZ001>009-011>016-019>024-152330-
/O.EXT.KFFC.FF.A.0001.061115T1600Z-061116T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE
1023 AM EST WED NOV 15 2006

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND
  NORTHWEST GEORGIA.

* THROUGH THURSDAY MORNING

* SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED
  ACROSS MUCH OF NORTH GEORGIA AHEAD OF A COLD FRONT...THAT WILL
  MOVE ACROSS THE AREA TONIGHT. RAINFALL AMOUNTS OF 2 TO 4
  INCHES CAN BE EXPECTED.

* HEAVY RAINFALL MAY CAUSE RIVERS...CREEKS AND STREAMS TO RISE
  TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO
  OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND
  DRAINAGES THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA WHICH MAY LEAD TO RAPID RISES...
ESPECIALLY ALONG SMALLER STREAMS AND CREEKS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD
WARNING IS ISSUED.

$$
000
WGUS62 KFFC 152312
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EST WED NOV 15 2006

GAZ001>007-011>013-019-020-030-031-041-042-160015-
/O.CAN.KFFC.FF.A.0001.000000T0000Z-061116T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-CHATTOOGA-
GORDON-PICKENS-FLOYD-BARTOW-POLK-PAULDING-HARALSON-CARROLL-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
CARROLLTON
612 PM EST WED NOV 15 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA AND
NORTHWEST GEORGIA HAS BEEN CANCELED. WHILE LIGHT TO MODERATE RAIN
WILL CONTINUE ACROSS NORTHWEST GEORGIA FOR THE NEXT SEVERAL HOURS 
AND A BRIEF THUNDERSTORM WITH HEAVY RAIN MAY STILL OCCUR BEFORE 
MIDNIGHT...RAINFALL SUFFICIENT TO PRODUCE FLASH FLOODING IS NO
LONGER EXPECTED. THUS...THE FLASH FLOOD WATCH FOR THIS AREA HAS
BEEN CANCELED. HOWEVER...PEOPLE LIVING IN THIS AREA SHOULD BE
ALERT THAT SOME AREAS OF HIGH WATER WILL STILL
EXIST...PARTICULARLY IN FLOOD PRONE OR LOW-LYING AREAS. SOME
STREAMS AND CREEKS ARE NEAR OR ABOVE BANKFUL. PLEASE MONITOR RIVER
FLOOD WARNINGS THAT MAY BE ISSUED FOR YOUR AREA.

$$

GAZ008-009-014>016-021>025-032>035-043>045-055-160715-
/O.CON.KFFC.FF.A.0001.000000T0000Z-061116T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION-TOWNS-DAWSON-LUMPKIN-WHITE-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-COBB-NORTH FULTON-GWINNETT-BARROW-DOUGLAS-SOUTH FULTON-
DEKALB-CLAYTON-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...DOUGLASVILLE...EAST POINT...
DECATUR
612 PM EST WED NOV 15 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHEAST GEORGIA.

* THROUGH THURSDAY MORNING

* SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED 
  TO CONTINUE ACROSS MUCH OF NORTH GEORGIA OVERNIGHT. RAINFALL
  AMOUNTS OF 4 TO 5 INCHES HAS ALREADY OCCURRED TODAY ACROSS
  MUCH OF THE AREA AND AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS
  STILL POSSIBLE OVERNIGHT. 

* HEAVY RAINFALL MAY CAUSE RIVERS...CREEKS AND STREAMS TO RISE 
  TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO 
  OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND 
  DRAINAGES THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA WHICH MAY LEAD TO RAPID RISES...
ESPECIALLY ALONG SMALLER STREAMS AND CREEKS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD
WARNING IS ISSUED. IN ADDITION...PLEASE MONITOR RIVER FLOOD AND
COUNTY FLOOD WARNINGS THAT MAY BE ISSUED FOR YOUR AREA.

$$

19
000
WGUS62 KFFC 160838
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 AM EST THU NOV 16 2006

GAZ008-009-014>016-021>025-032>035-043>045-055-160945-
/O.CAN.KFFC.FF.A.0001.000000T0000Z-061116T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION-TOWNS-DAWSON-LUMPKIN-WHITE-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-COBB-NORTH FULTON-GWINNETT-BARROW-DOUGLAS-SOUTH FULTON-
DEKALB-CLAYTON-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...DOUGLASVILLE...EAST POINT...
DECATUR
338 AM EST THU NOV 16 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA AND
NORTHEAST GEORGIA HAS BEEN CANCELED. WIDESPREAD 2 TO 4 INCHES OF
RAIN HAS FALLEN ACROSS PARTS OF NORTH GEORGIA...WITH LOCALLY
HEAVIER AMOUNTS. THIS HAS ALLOWED SOME CREEKS TO RISE OUT OF THEIR
BANKS. THE RAIN HAS MOSTLY MOVED OUT OF THE AREA AND CONDITIONS
CONDUCIVE TO FLASH FLOODING ARE NO LONGER EXPECTED. HOWEVER...
RUNOFF FROM WEDNESDAYS RAINFALL MAY STILL BE WORKING ITS WAY TO
AREA RIVERS. THOSE WITH INTERESTS ALONG AREA RIVERS SHOULD
CONTINUE TO MONITOR THE LATEST INFORMATION FOR POSSIBLE RIVER
FLOOD STATEMENTS OR WARNINGS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Nov 15, 3:05 AM EST, 29 minutes earlier.

Area forecast discussion, Nov 15, 3:05 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 AM EST WED NOV 15 2006

.SHORT TERM...(TODAY THROUGH FRIDAY)

VERY COMPLICATED FORECAST FOR TODAY...BUT MODELS ALL COMING INTO
LINE REGARDING EVENT FOR THIS AFTERNOON AND TONIGHT. ALREADY
SEEING RAINFALL ACROSS THE STATE...A LITTLE IRONIC BECAUSE
YESTERDAY AT THIS TIME I WAS COMMENTING ON GFSS CONVECTIVE
FEEDBACK MOVING INTO SW GEORGIA AND THIS PRECIP DEVELOPED IN
EXACTLY THAT LOCATION. LOOKS TO BE MOSTLY ISENTROPICALLY FORCED AT
LEAST IN THIS AREA...BUT SOME ELEVATED CONVECTION AHEAD OF THE
WARM FRONT IN ALABAMA AS WELL...NOTICING SOME INTERMITTENT
LIGHTNING STRIKES. HOPE THIS DOESNT GIVE THE MODELS TOO MANY
PROBLEMS BUT THE GFS OF COURSE HAS ITS TYPICAL LATENT HEAT ISSUES.
IN GENERAL THOUGH...MODELS IN REMARKABLY GOOD AGREEMENT WITH THE
SURFACE SYSTEM. HOWEVER THE NAM UPPER LEVELS ARE A LITTLE MORE
QUESTIONABLE WITH A BIT OF A SHARPER TROUGH. TO ACCOUNT FOR
SPURIOUS LATENT HEAT ISSUES...GFS BLENDED WITH TONED DOWN UKMET IS
THE CHOICE OF THE NIGHT.

OVER THE PAST FEW RUNS...MODELS HAVE SLOWED DOWN PROGRESSION OF
THE FRONT SOMEWHAT...MEANING MAIN SYSTEM WILL BE ARRIVING AROUND
00Z. THIS MIGHT ALLOW FOR A LITTLE MORE HEATING...IF WE MANAGE TO
GET SOME SUNSHINE. THIS MORNINGS PRECIP HAS BROUGHT DEWPOINTS UP
INTO THE MID 50S ALREADY IN SOME AREAS...AND STRONG SOUTHERLY LOW
LEVEL JET (THIS IS SOUNDING LIKE A BROKEN RECORD...925MB JET OF
55KTS...850MB JET OF 65KTS...250MB JET OF 130KTS...AND SO ON) WILL
SERVE TO RAISE DEWPOINTS INTO THE LOWER AND MID 60S. THAT SAID...
CAPES ARE NOW PROGGED TO BE ANYWHERE FROM 200 TO 800 J/KG ACROSS
THE AREA WITH LIS ACTUALLY DROPPING BELOW 0. WITH AMOUNT OF SHEAR
IN PLACE...SPC HAS UPGRADED PARTS OF THE CWA INTO MODERATE RISK.
MOMENTUM TRANSFER TO THE SURFACE WILL BE QUITE EASY...SO HAVE
INCLUDED SEVERE WORDING AS WELL AS DAMAGING WINDS IN THE WEATHER
GRIDS TO LINE UP WITH THE MODERATE RISK. AN ISOLATED TORNADO
CERTAINLY CANNOT BE RULED OUT...ESPECIALLY IF A STORM MANAGES TO
DEVELOP AHEAD OF THE LINE.

SPEAKING OF DAMAGING WINDS...SUCH STRONG WINDS ALOFT DO NOT
NECESSARILY NEED STORMS TO BE TRANSFERED TO THE SURFACE. THAT
SAID...HAVE ISSUED WIND ADVISORY FOR THE ENTIRE CWA FOR THIS
AFTERNOON AND TONIGHT. TO AVOID COMPLICATING ISSUES...HAVE
CONCENTRATED ONLY ON THE SHORT TERM...ALTHOUGH EXTENDING THE
ADVISORY INTO THURSDAY IS CERTAINLY NOT OUT OF THE QUESTION. FOR
THE HIGHER ELEVATIONS CLOSER TO THE STRONGER WINDS ALOFT...HAVE
GONE AHEAD WITH A HIGH WIND WARNING. THIS MAY BE EXACERBATED BY
MOIST SOILS ONCE RAIN BEGINS...MAKING IT EASIER TO BRING TREES
DOWN. AS FAR AS RAINFALL GOES...QPFS INDICATE 24-HOUR POTENTIAL OF
>4 IN PARTS OF NORTH GEORGIA. 00Z 6-HOUR FLASH FLOOD GUIDANCE
RANGES FROM 2-4 IN NORTH GEORGIA. WITH ADDED CONCERN OF UPSLOPE
FLOW AND ISENTROPIC LIFT...HAVE ISSUED FLASH FLOOD WATCH FOR
NORTHERN THREE OR FOUR TIERS OF COUNTIES. DEPENDING ON HOW THE
EVENT UNFOLDS...THIS MAY HAVE TO BE EXPANDED SOUTHWARD.

FRONT MOVES OUT THURSDAY MORNING...BUT WRAPAROUND CLOUDS AND
PRECIP LINGER UNDER NORTHWEST FLOW. THURSDAY HIGHS COULD BE 5-15
DEGREES COOLER THAN TODAY...DEPENDING ON LOCATION...AND THE SAME
FOR THURSDAY NIGHT LOWS. DEPENDING ON HOW MUCH MOISTURE HANGS
AROUND THURSDAY NIGHT AND HOW STRONG THE NORTHWEST FLOW IS...THERE
IS THE OFF CHANCE THAT SOME OF THE EXTREME HIGHEST ELEVATIONS
MIGHT SEE A FLURRY OR TWO...BUT NO NEED TO MENTION THAT IN THE
GRIDS AS IT WILL BE MORE OF A CONCERN FOR THE VIRGINIA/NORTHERN
NORTH CAROLINA MOUNTAINS.

LARGE TROUGH DOMINATING THE EASTERN U.S. BY FRIDAY...HIGH PRESSURE
AT THE SURFACE SETTING US UP FOR A COOLER BUT GENERALLY PLEASANT
END TO THE WEEK.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)

AFTER ALL THE FUSS OF THE SHORT TERM...EXTENDED IS RELATIVELY
TAME. WIGGLE IN THE FLOW MOVES THROUGH SUNDAY INTO MONDAY...BIT OF
A DISAGREEMENT IN THE MODELS AS TO HOW STRONG THIS TROUGH
EVENTUALLY BECOMES AS IT ROTATES AROUND THE LARGER TROUGH. ECMWF
ACTUALLY CUTS OFF AN UPPER LOW OVER THE SOUTHEAST...DGEX CUTS IT
OFF OVER THE MID ATLANTIC STATES...GFS JUST HAS A TROUGH. TOO FAR
OUT TO MAKE ANY MAJOR DECISIONS WITH SUCH UNCERTAINTY...SO STILL
HAVE NOT INCLUDED ANY PRECIP WITH THIS FEATURE BUT HAVE INCREASED
CLOUDS AT LEAST IN NORTH GEORGIA. RIDGE BEGINS TO BUILD IN BY THE
END OF THE EXTENDED AND WE MIGHT SEE ANOTHER INCREASE IN
TEMPERATURES BY THEN WITH SURFACE HIGH PRESSURE IN PLACE. DRY
OVERALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  49  50  37 / 100 100  20   5
ATLANTA         60  43  48  36 / 100 100  20   5
BLAIRSVILLE     55  45  45  34 / 100 100  30  10
CARTERSVILLE    60  44  46  36 / 100  80  20   5
COLUMBUS        69  49  54  38 / 100  90  10   5
GAINESVILLE     55  45  45  36 / 100 100  20   5
MACON           68  50  55  35 /  80 100  10   5
ROME            61  46  46  35 / 100  70  30   5
PEACHTREE CITY  63  46  49  34 / 100  90  20   5
VIDALIA         76  55  58  40 /  30 100  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM EST THURSDAY FOR
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...
JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...
WILKES...WILKINSON.

HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 4 AM EST THURSDAY
FOR DAWSON...FANNIN...GILMER...LUMPKIN...PICKENS...TOWNS...UNION...WHITE.

FLASH FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
MORNING FOR BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

TDP
Hazardous weather outlook, Nov 14, 4:59 AM EST, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 AM EST TUE NOV 14 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
459 AM EST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.SYNOPSIS...
A FAST MOVING UPPER LEVEL STORM SYSTEM CURRENTLY LOCATED OVER THE
CENTRAL ROCKY MOUNTAINS WILL MOVE INTO THE SOUTHERN PLAINS LATE
TONIGHT. STRONG LOW PRESSURE WILL ALSO DEVELOP AT THE SURFACE
OVER THE MID-SOUTH. THUNDERSTORMS WILL REMAIN WEST OF GEORGIA
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE UPPER LEVEL STORM SYSTEM WILL INTENSIFY AS IT DROPS INTO THE
LOWER MISSISSIPPI VALLEY ON WEDNESDAY. AHEAD OF THE STORM SYSTEM...
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE WEDNESDAY ACROSS
ALABAMA AND FAR WESTERN GEORGIA...A FEW OF WHICH COULD BE SEVERE.
WHILE THERE IS SOME DOUBT ON THE EXACT TIMING AND STRENGTH OF THIS
SYSTEM...ANY SEVERE THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO
PRODUCE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE. IN ADDITION TO SEVERE THUNDERSTORMS...HEAVY RAINFALL
WILL BE POSSIBLE ACROSS MUCH NORTH GEORGIA. PLEASE REFER TO THE
SPECIAL WEATHER STATEMENT FOR MORE INFORMATION ON THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUIRED THROUGH TONIGHT...HOWEVER
SPOTTER ORGANIZATIONS AND EMERGENCY MANAGEMENT AGENCIES SHOULD
MONITOR THE LATEST INFORMATION AND BE PREPARED FOR POSSIBLE
ACTIVATION WEDNESDAY AFTERNOON AND EVENING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:34 AM ESTHigh Wind WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more18 hr
Nov 15, 3:34 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more24 hr
Nov 15, 12:59 PM ESTSevere Thunderstorm WarningFFCTroup46 min
Nov 15, 2:24 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Muscogee, Stewart51 min
Nov 15, 2:36 PM ESTSevere Thunderstorm WarningFFCHarris, Troup24 min
Nov 15, 2:59 PM ESTTornado WarningFFCChattahoochee, Muscogee31 min
Nov 15, 3:08 PM ESTSevere Thunderstorm WarningFFCHarris, Meriwether37 min
Nov 15, 3:21 PM ESTSevere Thunderstorm WarningFFCMarion, Talbot24 min
Nov 15, 3:47 PM ESTTornado WarningFFCStewart28 min
Nov 15, 4:19 PM ESTSevere Thunderstorm WarningFFCStewart26 min
Nov 15, 4:25 PM ESTSevere Thunderstorm WarningFFCMarion20 min

Nearby

Flash Flood Watches in Georgia, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.